Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Infant has fever and cold after getting pentaxim vaccination. Is this normal?

Dr., My baby is 2 and a half months old.,pentaxim 1 and 2 (opv1 and opt 2) vaccination has been given at 45 days and 75 days respectively... For pentaxim 1,she had 5 days of high fever along with cold, for pentaxim 2 also, she has fever now...as we have opted for painless one and as dr. told that, for this painless one, 99% there'll be no fever.. Am much worried abt it...
Asked On : Sat, 20 Apr 2013
Answers:  3 Views:  275
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Pediatrician 's  Response
Hi,

Thanks for writing health care magic.

Cold is because of some viral infection.

there are chances that one has fever after pentaxim even though the chances of fever are less when compared to DTwP.

Pain is also less when compared to the other vaccine.

It could also be just a coincidence that baby had another infection at the same time.

Hope this helps.
Take care.
Answered: Tue, 23 Apr 2013
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
Hi.
Thanks for your query.
I understand your concern
Pentaxim is painless vaccine but as your doctor said there is 1% chance of pain and fever.
Relax there is nothing to worry,apply cold compresses at vaccination site 2 TO 3 times and give acetaminophen as per dosage if fever is above 100F.

Wishing your baby good health.
God bless....
Answered: Sat, 20 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Hi,

Thank you for your query on Healthcare Magic.

Pentaxim is a painless vaccine as it is associated with minimal reactions like mild fever, less pain after vaccination.

The fever after pentaxim may be due to some infection which is a coincident with vaccination.

As the child was having cold, this might be the cause for fever in your child.

Nothing to worry and complete the three dose primary scheduled vaccination with pentaxim as advised by your Pediatrician.

Hope I have answered your query.

Regards.
Answered: Sat, 20 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions